Get E-Book on COVID-19

Q. I have dark lines that align with my upper lip and curve downwards while smiling. What is that?

Answered by
Dr. Sneha Mariam Varghese
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jul 16, 2020 and last reviewed on: Aug 04, 2020

Hello doctor,

I have recently developed dark lines that align with my upper lip and curves downwards when I smile. I have no idea what this can be and how to treat it. Please let me know if you can help me.

I use a cream to help with my acne, but I have been using it for the past four years now and never experience anything like this.

Dr. Sneha Mariam Varghese

Dermatology Venereology
#

Hello,

Welcome to icliniq.com.

I have seen the attached photo (attachment removed to protect patient identity) and read your history, and what you are having is pigmentary demarcation lines.

Pigmentary demarcation lines can cause an appearance of uneven pigmentation over the face that can be worsened by overexposure to sunlight, age, over application of cosmetic products, genetics, post-acne scars, application of hair dyes and color, dandruff problems or dry scalp, seborrheic scalp, and comedones, open pores.

You can use Demelan cream (Kojic acid + Arbutin + Glycolic acid) to apply on the area at night for 30 days. The day time application of sunscreen with SPF not less than 50 is mandatory. Capsule Antoxid HC once daily for 30 days.

The cosmetic procedures to choose for the treatment of uneven pigmentation are:

1.PRP (platelet-rich plasma) with growth factors and collagen complex.

2. Glutathione shots.

3. Microneedling with serums.

4. Laser therapy.

5. Chemical peeling.

6. Vitamin shots.

It is very important you follow a healthy skin routine for healthy skin. Start with cleansing your face with facewashes. Use soap-free cleansers like Cetaphil or CeraVe or D acne. Avoid foamy facewashes. If you have visible pores and you are prone to blackheads, you can use any alcohol-free toners after face wash.

Next step you can use the serum. After serum, use a moisturizer, gel- based preferably again you can use Cetaphil, CeraVe, La Roche Posay, or any moisturizer with an Aloe vera or oatmeal, rice extracts for a soothing effect. It is very important to use a moisturizer to seal in the moisture.

At daytime, use a sunscreen of SPF (sun protection factor) not less than 30, two hours before getting into the sun. Apply twice once in the morning and next application at noon. Drink a minimum of eight glasses of water. Maintain a healthy weight and diet.

I hope this helps.


Was this answer helpful?

 | 

Related Questions:
Vomiting and Diarrhea
Can I opt for PRP injection after IVF failure?
I get stomach pain whenever I eat. What could be the reason?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Ways to Prevent Skin Pigmentation Disorders

Article Overview: Human skin color is due to melanin present in the skin, which is a brown color pigment present inside melanocytes. Different races have different amounts of pigment in them. Read Article


Dr. Rabia
Dermatologist

Human skin color is due to melanin present in the skin, which is a brown color pigment present inside melanocytes. Different races have different amounts of pigment in them. Apart from melanin, other substances like carotene and hemoglobin also impart color to the skin. According to the skin color, ...  Read Article

Shall I go for PRP treatment to control hair fall?

Query: Hi doctor, I have been suffering from scalp psoriasis and male pattern baldness grade 3A. Can I go for PRP treatment for hair fall control? I am presently using Finasteride, multivitamin and Minscalp F 5% solution.  Read Full »

How serious is temporal pigmentation with retinal elevation?

Query: Hi doctor, I went to an optometrist and diagnosed with something like below. Retinal exam showed OD temporal area of pigmentation (old chrpe vs atropical hole) with area of retinal elevation. I have attached the optomaps. Can you please tell me how serious is this? Does it need surgery?  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.